Oklahoma, 2005

Hail in Oklahoma, February 23, 2005

February 23, 2005 · NWS TSA · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 22, 9:25 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Feb 22, 9:25 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST TUE FEB 22 2005

COMPLEX OF STORMS IN WESTERN NORTH TEXAS AND OTHER STORMS IN THE TEXAS
PANHANDLE ARE PRECURSERS OF THINGS TO COME.  DO NOT EXPECT MUCH RAIN
THE NEXT FEW HOURS BUT THIS WILL CHANGE BY MORNING.  EXPECT A WET DAY
TOMORROW.  STILL A PRETTY GOOD TEMPERATURE GRADIENT ACROSS THE AREA
WITH READINGS RANGING FROM AROUND 60 IN SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS TO THE MID 40S NEAR THE KANSAS BORDER. FORECAST LOWS
SEEM REASONABLE...ESPECIALLY IF IT DOES RAIN BY MORNING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

ABBAS
Hazardous weather outlook, Feb 22, 1:00 PM CST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
ISSUED BY NWS NORMAN OK
100 PM CST TUE FEB 22 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST TUE FEB 22 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA TONIGHT RESULTING
IN THE DEVELOPMENT OF SHOWERS. ELEVATED INSTABILITY IS MARGINAL BUT
MAY BE JUST ENOUGH FOR A FEW ISOLATED EMBEDDED THUNDERSTORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL. RAIN SNOW MIX ALSO POSSIBLE
ACROSS NORTHERN OKLAHOMA WEDNESDAY NIGHT.
THURSDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW ISOLATED EMBEDDED THUNDERSTORMS WILL REMAIN POSSIBLE INTO
WEDNESDAY. MORE STABLE AIR WORKING INTO THE AREA FROM THE NORTH WILL
THEN PROHIBIT THUNDERSTORM DEVELOPMENT FROM WEDNESDAY NIGHT THROUGH
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 22, 11:42 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CST TUE FEB 22 2005

OKZ049-053-060>076-231300-
ADAIR OK-CHEROKEE OK-CHOCTAW OK-CREEK OK-DELAWARE OK-HASKELL OK-
LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-
OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-
TULSA OK-WAGONER OK-
1142 PM CST TUE FEB 22 2005

SEVERE THUNDERSTORM WATCH NUMBER 34 IN EFFECT UNTIL 700 AM CST
FOR THE FOLLOWING AREAS.

IN EASTERN OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING COUNTIES

ADAIR            CHEROKEE         CHOCTAW      CREEK
DELAWARE         HASKELL          LATIMAR      LE FLORE
MAYES            MCINTOSH         MUSKOGEE     OKFUSKEE
OKMULGEE         PITTSBURG        PUSHMATAHA   ROGERS
SEQUOYAH         TULSA            WAGONER
Special weather statement, Feb 22, 11:42 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TO REMOVE DELAWARE...ROGERS
NATIONAL WEATHER SERVICE TULSA OK...AND MAYES COUNTIES.
1142 PM CST TUE FEB 22 2005

OKZ049-053-060>076-231300-
ADAIR OK-CHEROKEE OK-CHOCTAW OK-CREEK OK-HASKELL OK-LATIMER OK-LE
FLORE OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG
OK-PUSHMATAHA OK-SEQUOYAH OK-TULSA OK-WAGONER OK-
1142 PM CST TUE FEB 22 2005

SEVERE THUNDERSTORM WATCH NUMBER 34 IN EFFECT UNTIL 700 AM CST
FOR THE FOLLOWING AREAS.

IN EASTERN OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING COUNTIES

ADAIR            CHEROKEE         CHOCTAW      CREEK
HASKELL          LATIMAR          LE FLORE     MCINTOSH
MUSKOGEE         OKFUSKEE         OKMULGEE     PITTSBURG
PUSHMATAHA       SEQUOYAH         TULSA        WAGONER

The radar

The Western Arkansas radar (KSRX), 57 km away, was scanning. The volume nearest the first event began at 07:52 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Haskell

When
February 23, 1:51 AM CST
Where
Haskell County, Mc Curtain
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.150, -94.967

Hail, Sequoyah

When
February 23, 2:47 AM CST
Where
Sequoyah County, Muldrow
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.417, -94.600

Hail, Sequoyah

When
February 23, 2:53 AM CST
Where
Sequoyah County, Roland
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.417, -94.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437481, 5437482, 5437483.